Alert archive / Minnesota / Winter Storm Watches in 2013

Winter Storm Watch 8, NWS Twin Cities, MN

April 8, 201334 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Apr 8, 2013, 3:39 PM CDT for 34 counties in Minnesota. It took effect at Apr 9, 2013, 3:00 AM CDT. It was in force for 112 min.

The area

The counties it named.

The facts

Issued
Apr 8, 2013, 3:39 PM CDT (20:39 UTC)
In effect from
Apr 9, 2013, 3:00 AM CDT
Expired
Apr 9, 2013, 4:52 AM CDT
In force
112 min
Issued by
NWS Twin Cities, MN
All 34 counties

Anoka County, MN, Benton County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 66 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WWUS43 KMPX 082039
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
339 PM CDT MON APR 8 2013

...A LATE SEASON WINTER STORM TO AFFECT WEST AND CENTRAL MINNESOTA
FROM TUESDAY THROUGH THURSDAY...

.SNOWFALL ACCUMULATIONS OF 6 INCHES OR GREATER ARE POSSIBLE
ACROSS MUCH OF WEST CENTRAL AND CENTRAL MINNESOTA FROM EARLY
TUESDAY MORNING THROUGH THURSDAY MORNING. THE PRECIPITATION IS
EXPECTED TO BEGIN AS A WINTRY MIX OF SLEET AND SNOW LATE TONIGHT
ACROSS WEST CENTRAL MINNESOTA...AND EXPAND EASTWARD THROUGHOUT THE
DAY TUESDAY...REACHING EAST CENTRAL MINNESOTA BY TUESDAY EVENING.
WHILE SNOW WILL BE THE PRIMARY PRECIPITATION TYPE ACROSS FAR WEST
CENTRAL MINNESOTA NEAR ALEXANDRIA AND MORRIS...LOCATIONS TO THE
SOUTH AND EAST WILL LIKELY ENDURE A MIX OF SNOW...SLEET...AND
FREEZING RAIN ON TUESDAY INTO WEDNESDAY. AS COLDER AIR WORKS
INTO THE AREA WITH THE ARRIVAL OF THE LOW PRESSURE SYSTEM...THE
MIXED PRECIPITATION WILL CHANGE TO SNOW...WITH ALL AREAS SEEING
ACCUMULATING SNOW ON WEDNESDAY EVENING INTO THURSDAY MORNING.


MNZ041>043-047>050-054>058-064-065-073-090445-
/O.NEW.KMPX.WS.A.0008.130409T0800Z-130411T1800Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE-
SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...MADISON...
BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...
OLIVIA...REDWOOD FALLS
339 PM CDT MON APR 8 2013

...WINTER STORM WATCH IN EFFECT FROM 3 AM CDT TUESDAY THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM 3 AM CDT TUESDAY
THROUGH THURSDAY AFTERNOON. 


* TIMING: PRECIPITATION WILL BEGIN LATE TONIGHT...AND CONTINUE
  THROUGH THURSDAY MORNING. 

* MAIN IMPACT: SNOWFALL ACCUMULATIONS OF SIX INCHES OR GREATER.

* OTHER IMPACTS: MIXED PRECIPITATION...INCLUDING SLEET AND
  FREEZING RAIN...ON TUESDAY AND TUESDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ044-045-051>053-059>063-066>070-074>077-090445-
/O.NEW.KMPX.WS.A.0008.130410T0000Z-130411T1800Z/
MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-
NICOLLET-LE SUEUR-RICE-
INCLUDING THE CITIES OF...PRINCETON...MORA...ELK RIVER...
CAMBRIDGE...CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT
339 PM CDT MON APR 8 2013

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING
THROUGH THURSDAY AFTERNOON. 


* TIMING: LIGHT RAIN WILL TRANSITION TO A WINTRY MIX OF
  PRECIPITATION ON TUESDAY EVENING...AND CHANGE OVER TO SNOW LATE
  WEDNESDAY AFTERNOON AND EVENING.

* MAIN IMPACT: SNOW ACCUMULATIONS OF 6 INCHES OR GREATER...MAINLY
  BETWEEN WEDNESDAY EVENING AND MID DAY THURSDAY.

* OTHER IMPACTS: ICE ACCUMULATIONS DUE TO SLEET AND FREEZING RAIN
  ON TUESDAY EVENING AND WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
130 
WWUS43 KMPX 090210
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
910 PM CDT MON APR 8 2013

...A LATE SEASON WINTER STORM TO AFFECT WEST AND CENTRAL
MINNESOTA FROM TUESDAY THROUGH THURSDAY...

.A SINGLE STORM SYSTEM WILL PRODUCE A COUPLE ROUNDS OF WINTRY
PRECIPITATION FROM TUESDAY MORNING THROUGH THURSDAY. SNOWFALL
ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ACROSS MUCH OF WEST
CENTRAL MINNESOTA FROM EARLY TUESDAY MORNING THROUGH THURSDAY. SLEET
OR RAIN WILL ALSO MIX IN AT TIMES THROUGH THURSDAY.

THE WINTRY MIX OF PRECIPITATION WILL EXPAND EASTWARD LATE
TUESDAY...REACHING EAST CENTRAL MINNESOTA BY TUESDAY NIGHT. WHILE
SNOW WILL BE THE PRIMARY PRECIPITATION TYPE ACROSS FAR WEST
CENTRAL MINNESOTA...LOCATIONS TO THE SOUTH AND EAST WILL LIKELY
ENDURE A MIX OF SNOW...SLEET... AND RAIN. EVENTUALLY NEARLY ALL OF
CENTRAL MINNESOTA CAN EXPECT A CHANGE OVER TO SNOW BY WEDNESDAY
NIGHT. THIS COULD LEAD TO SEVERAL INCHES OF SLUSHY SNOW ACROSS
EAST CENTRAL MINNESOTA BY THE TIME THE SNOW DIMINISHES ON
THURSDAY.

MNZ047>049-054>058-064-065-073-091015-
/O.UPG.KMPX.WS.A.0008.130409T0800Z-130411T1800Z/
/O.NEW.KMPX.WS.W.0007.130409T0900Z-130411T1800Z/
STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD...
MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...
GRANITE FALLS...OLIVIA...REDWOOD FALLS
910 PM CDT MON APR 8 2013

...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 1 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 4
AM TUESDAY TO 1 PM CDT THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING: SNOW AND SLEET WILL BEGIN EARLY TUESDAY MORNING AND
  CONTINUE THROUGH THURSDAY MORNING.

* MAIN IMPACT: TWO DAY SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES.

* OTHER IMPACTS: MIXED PRECIPITATION...INCLUDING SLEET ON TUESDAY
  AND TUESDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE
ALSO POSSIBLE. THIS COULD MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MNZ041>043-050-091015-
/O.EXT.KMPX.WS.A.0008.130410T0000Z-130411T1800Z/
DOUGLAS-TODD-MORRISON-BENTON-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...FOLEY
910 PM CDT MON APR 8 2013

...WINTER STORM WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH
THURSDAY AFTERNOON...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM TUESDAY EVENING
THROUGH THURSDAY AFTERNOON. 

* TIMING: PRECIPITATION WILL BEGIN EARLY TUESDAY MORNING AND
  CONTINUE THROUGH THURSDAY MORNING.

* MAIN IMPACT: SNOWFALL ACCUMULATIONS OF 6 INCHES OR GREATER
  POSSIBLE.

* OTHER IMPACTS: MIXED PRECIPITATION...INCLUDING SLEET ON TUESDAY
  AND TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ044-045-051>053-059>063-066>070-074>077-091015-
/O.CON.KMPX.WS.A.0008.130410T0000Z-130411T1800Z/
MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-
NICOLLET-LE SUEUR-RICE-
INCLUDING THE CITIES OF...PRINCETON...MORA...ELK RIVER...
CAMBRIDGE...CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT
910 PM CDT MON APR 8 2013

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH THURSDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH THURSDAY AFTERNOON. 

* TIMING: LIGHT RAIN WILL TRANSITION TO A WINTRY MIX OF
  PRECIPITATION ON TUESDAY EVENING AND CHANGE OVER TO SNOW LATE
  WEDNESDAY.

* MAIN IMPACT: SNOW ACCUMULATIONS OF 6 INCHES OR GREATER...
  MAINLY BETWEEN WEDNESDAY EVENING AND MID DAY THURSDAY. 

* OTHER IMPACTS: SMALL ICE ACCUMULATIONS DUE TO SLEET AND
  LIGHT FREEZING RAIN ON TUESDAY EVENING AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
903 
WWUS43 KMPX 090952
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 AM CDT TUE APR 9 2013

...A LATE SEASON WINTER STORM TO IMPACT THE AREA TODAY THROUGH
THURSDAY...

.A SINGLE STORM SYSTEM WILL PRODUCE SEVERAL ROUNDS OF WINTRY
PRECIPITATION FROM LATER THIS MORNING THROUGH THURSDAY. SNOWFALL
ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ACROSS MUCH OF WEST
CENTRAL MINNESOTA FROM EARLY TUESDAY MORNING THROUGH THURSDAY.
SLEET OR RAIN WILL ALSO MIX IN AT TIMES THROUGH THURSDAY. SNOWFALL
AMOUNTS FARTHER EAST INTO THE TWIN CITIES AND WESTERN WISCONSIN
WILL DEPEND ON HOW QUICKLY A WINTRY MIX CAN CHANGE TO ALL SNOW
LATE WEDNESDAY.

PRECIPITATION WILL QUICKLY SPREAD INTO MINNESOTA THIS MORNING. SUB
FREEZING SURFACE TEMPERATURE ACROSS WEST CENTRAL MINNESOTA WILL ALLOW
FOR A SLEET AND FREEZING RAIN MIX THIS MORNING...THAT WILL
TRANSITION TO SNOW BY THE AFTERNOON. THE SLEET AND RAIN MIX WILL
SLOWLY MOVE TOWARD THE TWIN CITIES METRO THIS AFTERNOON...BEFORE
QUICKLY SPREADING ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN
TONIGHT. THE TRANSITION TO SNOW WILL SLOWLY SPREAD EAST ON
WEDNESDAY...WITH EASTERN MINNESOTA TRANSITIONING TO SNOW WEDNESDAY
EVENING. WESTERN WISCONSIN WILL SEE A TRANSITION TO SNOW
WEDNESDAY NIGHT. FINAL SNOWFALL AMOUNTS WILL DEPEND ON HOW QUICKLY THE
TRANSITION TO SNOW OCCURS.

MNZ051>053-059>063-066>070-091800-
/O.UPG.KMPX.WS.A.0008.130410T0000Z-130411T1800Z/
/O.EXB.KMPX.WS.W.0007.130410T0000Z-130411T1800Z/
SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE
452 AM CDT TUE APR 9 2013

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR A MIX SLEET...FREEZING RAIN...AND HEAVY
SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: RAIN WILL TRANSITION TO A WINTRY MIX OF PRECIPITATION
  THIS EVENING AND CHANGE OVER TO SNOW LATE WEDNESDAY. SNOW WILL
  SLOWLY TAPER OFF THURSDAY MORNING.

* MAIN IMPACT: SNOW ACCUMULATIONS OF 6 INCHES OR GREATER... 
  MAINLY BETWEEN WEDNESDAY EVENING AND MID DAY THURSDAY. 

* OTHER IMPACTS: ICE ACCUMULATIONS UP TO A TENTH OF AN INCH DUE TO
  SLEET AND LIGHT FREEZING RAIN TONIGHT INTO WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE
ALSO POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

MNZ047>049-054>058-064-065-073-091800-
/O.CON.KMPX.WS.W.0007.000000T0000Z-130411T1800Z/
STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD...
MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...
GRANITE FALLS...OLIVIA...REDWOOD FALLS
452 AM CDT TUE APR 9 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY.

* TIMING: SNOW AND SLEET WILL BEGIN THIS MORNING...BECOMING ALL
  SNOW BY THIS EVENING AND CONTINUING THROUGH THURSDAY MORNING.

* MAIN IMPACT: TWO DAY SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES.

* OTHER IMPACTS: MIXED PRECIPITATION...INCLUDING SLEET TODAY INTO
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS COULD MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MNZ041>045-050-074>077-091800-
/O.UPG.KMPX.WS.A.0008.130410T0000Z-130411T1800Z/
/O.NEW.KMPX.WW.Y.0019.130410T0000Z-130411T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-BENTON-BROWN-NICOLLET-
LE SUEUR-RICE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...FOLEY...NEW ULM...ST. PETER...
LE SUEUR...FARIBAULT
452 AM CDT TUE APR 9 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
1 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR A MIX SLEET...FREEZING RAIN...AND
SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: A WINTRY MIX OF PRECIPITATION WILL BEGIN LATE THIS
  MORNING AND TRANSITION TO SNOW TONIGHT THAT WILL CONTINUE THROUGH
  THURSDAY MORNING.

* MAIN IMPACT: SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE.

* OTHER IMPACTS: MIXED PRECIPITATION...INCLUDING SLEET IS EXPECTED TODAY
  INTO TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ082>085-091800-
/O.NEW.KMPX.WW.Y.0019.130410T0000Z-130411T1800Z/
WATONWAN-BLUE EARTH-WASECA-STEELE-
INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA...OWATONNA
452 AM CDT TUE APR 9 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
1 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR A MIX SLEET...FREEZING RAIN...AND
SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
THURSDAY.

* TIMING: PRECIPITATION WILL TRANSITION TO A MIX OF SLEET AND
  FREEZING RAIN TONIGHT...WITH A TRANSITION TO SNOW LATE WEDNESDAY
  THE WILL CONTINUE INTO THURSDAY MORNING.

* MAIN IMPACT: SNOW ACCUMULATIONS OF 3 TO 5 INCHES...MAINLY
  WEDNESDAY NIGHT INTO THURSDAY AFTERNOON.

* OTHER IMPACTS: ICE ACCUMULATIONS UP TO A TENTH OF AN INCH IN
  FREEZING RAIN AND SLEET WILL BE POSSIBLE TONIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ078-WIZ014>016-023>028-091800-
/O.NEW.KMPX.WW.Y.0019.130410T0600Z-130412T0000Z/
GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...AMERY...BALSAM LAKE...
RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
452 AM CDT TUE APR 9 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 7 PM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR A MIX SLEET...FREEZING RAIN...AND
SNOW...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 7 PM CDT
THURSDAY.

* TIMING: PRECIPITATION WILL TRANSITION TO A SLEET AND FREEZING
  RAIN MIX TONIGHT...BEFORE TRANSITION TO SNOW WEDNESDAY NIGHT.
  SNOW WILL SLOWLY TAPER OFF THURSDAY AFTERNOON.

* MAIN IMPACT: UP TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION
  WITH SLEET AND FREEZING RAIN WILL BE POSSIBLE LATE TONIGHT
  THROUGH WEDNESDAY.

* OTHER IMPACTS: 3 TO 5 INCHES OF SNOW WILL BE POSSIBLE THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Apr 8, 1:53 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 8, 1:53 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
153 PM CDT MON APR 8 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 318 AM CDT MON APR 8 2013

LIGHT RAIN CONTINUES TO PUSH NORTHEAST ACROSS EASTERN MN AND WEST
CENTRAL WI EARLY THIS MORNING NEAR 30 KNOTS. RAIN AMOUNTS SO FAR
OVERNIGHT HAVE BEEN NEAR A QUARTER OF AN INCH. THE BACK EDGE OF RAIN
IS NEAR A KSTC-KRWF LINE AND IS JUST AHEAD OF THE H7 SHORT WAVE.
THIS FEATURE WILL DRIVE EAST THIS MORNING BRINGING THE STEADY RAIN
TO AN END WITH DRIZZLE IN THE WAKE. THE AFTERNOON HOURS WILL FEATURE
MID LEVEL RIDGING AND MAINLY DRY CONDITIONS. A SURFACE TROUGH
STRETCHING N-S ACROSS EASTERN MN WILL WEAKEN TODAY WITH A N TO NE
LOW LEVEL FLOW OCCURRING. RATHER EXTENSIVE LOW CLOUDINESS IS JUST
WEST OF THIS AXIS AND SOME DETERIORATION OF THIS CLOUDINESS IS
EXPECTED AS THE MID LEVEL RIDGING MOVES IN THIS AFTERNOON.
CONFIDENCE IS HIGHEST FOR SOME SUNSHINE AND HIGHS IN THE LOWER 60S
NEAR THE I-90 CORRIDOR.

PRECIPITATION WILL SPREAD BACK ACROSS THE FA TONIGHT FROM SW TO NE
AS A SURFACE WARM FRONT BEGINS TO LIFT NORTH FROM NE/IA ALONG WITH
MID LEVEL TROUGHING PUSHING EAST FROM THE DAKOTAS. P-TYPE ISSUES
DEVELOP DURING THE NIGHT ACROSS WEST CENTRAL INTO CENTRAL MN. THE
ARW/NMM AND NAM WOULD FAVOR A MIX OF SNOW/SLEET WHILE THE GFS
PROFILE IS COLDER WITH MAINLY SNOW. INDICATED SNOW WITH A CHANCE OF
SLEET. SOME SNOW ACCUMULATION IS LIKELY OVER WEST CENTRAL MN WITH
AROUND AN INCH IN PLACE. IN ADDITION...THE WRF/S ARE SHOWING SOME
CONVECTIVE ELEMENTS ALONG THE I-90 CORRIDOR IN THE 06Z-12Z TIME
FRAME AS ML CAPE INCREASES TO 500 J/KG ALONG WITH NEGATIVE LI
VALUES. HENCE...ISOLATED THUNDER HAS BEEN ADDED TO SOUTH CENTRAL MN.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 400 AM CDT MON APR 8 2013

DEEP 50H TROF WILL CONTINUE TO DIG INTO OLD MEXICO RIGHT INTO WED
NIGHT. SURFACE TROUGH EMANATING FROM 997MB LOW EJECTING FROM MID
LEVEL TROF WILL BE THE IMPETUS FOR PCPN SHIELD ACROSS MUCH OF FA
INTO WEDNESDAY AFTN. GFS40 AND EUROPEAN BOTH DEVELOP A CLOSED 50H
LOW PRESSURE SYSTEM OVER CENTRAL GREAT PLAINS BY WED EVENING. MAIN
SFC STORM TRACK WILL STRETCH FROM WESTERN OK TO SOUTHERN IL BY
THURSDAY MORNING. USED GFS40 ISENTROPIC ANAL FOR TIMING AND
AREAL COVERAGE OF PCPN. CONFIDENT IN GFS SOLUTION DUE TO HANDLING
OF VACATING RAINFALL SHIELD OVER WEST CENTRAL WI. 850 TEMPS CONFIRM
A TRANSITION TO AN ALL SNOW EVENT OVER CWA DURING THE DAY ON TUESDAY.
WITH POSSIBILITY OF A MORE SOUTHERN SOLUTION OF SFC CYCLONE DURING
THE NEXT FEW MODEL RUNS...DECIDED TO THROTTLE BACK ON BOTH QPF AND
SNOW AMOUNTS FOR MUCH OF THIS LONG LIVED EVENT. PRESENCE OF CLOSED
50H LOW ABOVE IOWA AND FAR SOUTHERN MN BY THURSDAY DEMANDED NO
CESSATION OF POPS UNTIL THE EARLY EVENING HOURS. DEPENDING ON
GUIDANCE TODAY...WOULD NOT BE SURPRISED TO SEE AN ADVISORY ISSUED
FOR AT LEAST A PORTION OF THE WESTERN CWA FOR THE TUESDAY-WED MORNING
TIME PERIOD.

LOOK FOR A SHORT RESPITE OF DRY WEATHER THURSDAY NIGHT INTO FRIDAY
NIGHT...WITH SCT BOUTS OF FOG PREVALENT LATE ON EACH NIGHT AS SURFACE
RIDGE SLOWLY TREKS THROUGH REGION.

DEPARTURE OF MID WEEK STORM SYSTEM INTO NEW ENGLAND BY FRIDAY AFTERNOON
PAVES THE WAY FOR ZONAL FLOW TO RETURN TO MUCH OF THE WESTERN HALF OF
THE COUNTRY BY LATE FRIDAY AFTN. A STRONG SURFACE CYCLONE OVER THE
GULF OF ALASKA WILL DIVE SOUTHEAST INTO MONTANA BY LATE SATURDAY.
THIS SYSTEM WILL OVERSPREAD MUCH OF FA BY LATE SAT EVENING.
TEMPERATURES ALOFT PRETTY MUCH GUARANTEE AT THIS JUNCTURE A MAINLY
RAIN EVENT...AT LEAST THROUGH MONDAY MORNING. WITH MODERATE
MID PACIFIC MOISTURE ASSOCIATED WITH THIS SYSTEM...AND PLENTY OF
COLD AIR WRAPPING AROUND SAME BY EARLY NEXT WEEK...WE COULD EASILY
SEE ANOTHER ONE TO TWO INCHES FOR THE IDES OF APRIL. EUROPEAN AND
GEM BOTH DIG ANOTHER DEEP 50H TROF OVER THE INTERMOUNTAIN WEST BY
TUESDAY MORNING. IF THIS PANS OUT...COOL PATTERN CURRENTLY IN PLACE
WILL CONTINUE INTO AT LEAST THE THIRD WEEK OF APRIL...WITH TEMPERATURES
LIKELY REMAINING BETWEEN 8 AND 10 DEGREES BELOW NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 150 PM CDT MON APR 8 2013

IFR OR LOWER CONDITIONS REMAIN OVER THE REGION EARLY THIS
AFTERNOON. THIS MAY IMPROVE TO LOW END MVFR AT BEST OVER REGION AS
LOW PRESSURE DEVELOP TO THE SOUTHWEST AND QUASISTATIONARY FRONT
REMAINS OVER IOWA THROUGH THE PERIOD. AREA OF LIGHT
-SHRA/SPRINKLES MOVING ACROSS CENTRAL AREAS INTO THE LATE
AFTERNOON. MODELS CONTINUE TO WEAKEN THIS NARROW AREA AS IT MOVES
EAST. LEFT THIS OUT OF EASTERN AREAS FOR THE AFTERNOON/EVENING.
EXPECT CIGS TO LOWER AGAIN THIS EVENING AND REMAIN IFR/LIFR INTO
TUESDAY AS THE NEXT SURGE OF MOISTURE LIFTS NORTHEAST ASSOCIATED
WITH THE DEVELOPING STORM SYSTEM TO THE SOUTHWEST. TIMING LOOKS TO
BE MAINLY AFTER 05Z IN THE WEST AND TOWARD 12Z TUE IN THE EAST.
THICKNESS PROGS INDICATE A POSSIBLE MIX SLEET/SNOW MIXTURE AND
MENTIONED THAT AT KAXN/KSTC LATE. THIS MOVES INTO EAST CENTRAL MN
BY TUESDAY MORNING AS WELL. THE MODEL DIVERGE SOME ON HOW DEEP THE
WARM LAYER WILL BE WITH THE NAM THE WARMEST. WILL MENTION RAPL
INTO THE MORNING AT KRWF/KSTC AND MOV IT INTO EASTERN AREAS
TUESDAY AFTERNOON. NORTHEAST TO NORTH WINDS DURING THE
PERIOD...SHOULD INCREASE FROM WEST TO EAST AND BECOME GUSTY INTO
TUESDAY.

KMSP...EXPECT CONDITIONS TO IMPROVE TO LOW END MVFR DURING THE
AFTERNOON. AREA OF SPRINKLES MAY WORK INTO THE REGION BEFORE 23Z
BUT NOT ANTICIPATING ANYTHING SIGNIFICANT. WAINING FOR MORE
SIGNIFICANT FORCING/SHORT WAVE TO LIFT INTO THE AREA LATER TONIGHT
AND TUESDAY. EXPECT RAIN INTO TUESDAY AFTERNOON...AND IFR
CONDITIONS AS THIS WORKS THROUGH. NORTHEAST TO NORTH WINDS WILL
INCREASE INTO TUESDAY MORNING BECOMING GUSTY A GRADIENT INCREASES.

/OUTLOOK FOR KMSP/

TUE NIGHT...IFR CIGS/VSBYS WITH -RAPL CAHNGING TO SN.
NE WIND 15G25 KTS.
WED...IFR CIGS/MVFR VSBYS WITH SN BR. NE WIND 15G25 KTS.
THU...MVFR OR LOWER CIGS/VIS WITH SN. NE WIND 20G30 KTS.
FRI...VFR OR BECOMING VFR IN THE MORNING NW WIND 5 TO 10 KTS

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...RAH
LONG TERM...AJZ
AVIATION...DWE
Hazardous weather outlook, Apr 8, 1:31 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
131 PM CDT MON APR 8 2013

MNZ041>045-047>059-064-065-073-WIZ014>016-091200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-REDWOOD-POLK-
BARRON-RUSK-
131 PM CDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA...WEST
CENTRAL MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN INCREASING LIKELIHOOD OF MIXED PRECIPITATION
DEVELOPING ACROSS WEST CENTRAL INTO CENTRAL MINNESOTA LATE
TONIGHT. SLEET...SNOW AND POSSIBLY SOME FREEZING RAIN IS LIKELY
...WITH AN INCH OF SNOW ACCUMULATION IN WEST CENTRAL MINNESOTA BY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MIXED SLEET AND SNOW IS LIKELY OVER WEST CENTRAL INTO CENTRAL
MINNESOTA THROUGH TUESDAY. THEN ACCUMULATING SNOWFALL IS LIKELY
TUESDAY EVENING THROUGH THURSDAY.

MINOR RISES IN RIVERS AND STREAMS ARE POSSIBLE ACROSS MUCH OF THE
AREA THIS WEEK AS SEVERAL WEATHER SYSTEMS MOVE THROUGH THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ060>063-066>070-074>078-082>085-091>093-WIZ023>028-091200-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
131 PM CDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MIX OF SLEET...FREEZING RAIN AND SNOW WILL DEVELOP BY TUESDAY
EVENING AND IS EXPECTED TO CHANGE TO ALL SNOW BY WEDNESDAY NIGHT.
WET SNOW IS LIKELY BY WEDNESDAY NIGHT AND WILL LINGER THROUGH
THURSDAY WITH SEVERAL INCHES ACCUMULATION POSSIBLE.

MINOR RISES IN RIVERS AND STREAMS ARE POSSIBLE ACROSS MUCH OF THE
AREA THIS WEEK AS SEVERAL WEATHER SYSTEMS MOVE THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Winter Storm Watches in Minnesota, 2013Every winter storm watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.